Freckling Promoted by Topical Tacalcitol in a Japanese Boy with Left Eyelid Vitiligo
Article first published online: 20 OCT 2011
© 2012 Wiley Periodicals, Inc.
Volume 29, Issue 5, pages 671–672, September/October 2012
How to Cite
Oiso, N. and Kawada, A. (2012), Freckling Promoted by Topical Tacalcitol in a Japanese Boy with Left Eyelid Vitiligo. Pediatric Dermatology, 29: 671–672. doi: 10.1111/j.1525-1470.2011.01559.x
- Issue published online: 13 SEP 2012
- Article first published online: 20 OCT 2011
Abstract: Vitiligo is an acquired disorder in which the loss of melanocytes results in depigmented patches. Topical tacalcitol, a vitamin D3 analog, is occasionally used to treat vitiligo. We report a case of a 7-year-old Japanese boy who showed moderate repigmentation and worsened freckles after using topical tacalcitol to treat a vitiligo lesion on and around the left eyelid. Topical tacalcitol might have induced and worsened the freckles, because the changes occurred during treatment. Dermatologists should be aware that topical application of tacalcitol to the cheeks can cause freckling and worsen existing freckles, in predisposed children, as described here.